Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medication
Nov 25, 2012

I acquired HIV from a blood transfusion in 1984, was diagnosed in 1991 and have been on meds since that time...my viral load has always been undetectable and CD4 count has always been over 650. So getting to my question, I am now on Medicare with a Part D Drug coverage, but the meds still cost me 500.00 a month which I really cannot afford, I am currently on Kaleta 200-50 2 pills bid, Lamividine 150 mg 1 QD,abacavir 300mg 1 pill bid...would like to take something other than the Kaletra....since it is not a generic medication and is very expensive....the other two are generics and reasonably priced....what could I take other than Kaletra or do I even need the PI? Thank you so much for your help. I truly appreciate it.

Response from Dr. Young

Hi and thanks for posting.

Sorry to hear that you're having such difficulty paying for your medications. It is good that you've found the generically available abacavir and lamivudine (other wise sold as Epzicom/Kivexa).

I'd be reluctant to suggest switching off of Kaletra without knowing if you have evidence of drug resistance (as might be the case if you started on ART in 1991 - with mono- or dual-drug treatment). It's possible that other PI manufacturers' assistance programs might be more generous; but before switching, you'd need to speak to your health care provider about the suitability of such switches.

There is a Co-payment Assistance Program for Kaletra that might be of help, but this would depend on the specifics of your insurance plan.

I'd suggest speaking to a case manager or pharmacist about your options.

Good luck, BY



Previous
interaction between crack cocaine and kaletra, trizivir
Next
doubt hiv exposures

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement